Alert archive / Massachusetts / Gale Warnings in 2014

Gale Warning 20, NWS Boston/Norton, MA

May 4, 2014

NWS Boston/Norton, MA issued this gale warning at May 4, 2014, 2:11 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2014, 2:11 PM EDT (18:11 UTC)
Expired
May 4, 2014, 7:24 PM EDT
In force
5 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WHUS71 KBOX 041811
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT SUN MAY 4 2014

...WESTERLY WINDS OF 25 TO 35 KNOTS THROUGH TONIGHT WITH
STRONGEST WINDS NEAR SHORE...

ANZ231>235-237-050215-
/O.UPG.KBOX.SC.Y.0061.000000T0000Z-140505T1200Z/
/O.NEW.KBOX.GL.W.0020.140504T1811Z-140505T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
211 PM EDT SUN MAY 4 2014

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-236-050215-
/O.UPG.KBOX.SC.Y.0061.000000T0000Z-140505T0800Z/
/O.NEW.KBOX.GL.W.0020.140504T1811Z-140505T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
211 PM EDT SUN MAY 4 2014

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT.
  SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ251-050215-
/O.UPG.KBOX.SC.Y.0061.000000T0000Z-140505T1200Z/
/O.NEW.KBOX.GL.W.0020.140504T1811Z-140505T0000Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
211 PM EDT SUN MAY 4 2014

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT.
  SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-254>256-050215-
/O.CON.KBOX.SC.Y.0061.000000T0000Z-140505T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
211 PM EDT SUN MAY 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
2 follow-up statements
507 
WHUS71 KBOX 041943
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
343 PM EDT SUN MAY 4 2014

...WEST TO NORTHWEST WIND GUSTS OF 25 TO 35 KNOTS CONTINUE
THROUGH TONIGHT...

ANZ230-236-050000-
/O.CON.KBOX.GL.W.0020.000000T0000Z-140505T0000Z/
BOSTON HARBOR-NARRAGANSETT BAY-
343 PM EDT SUN MAY 4 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 
  KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231>235-237-050000-
/O.CON.KBOX.GL.W.0020.000000T0000Z-140505T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
343 PM EDT SUN MAY 4 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ251-050000-
/O.CON.KBOX.GL.W.0020.000000T0000Z-140505T0000Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
343 PM EDT SUN MAY 4 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...WEST AROUND WINDS 15 KT WITH GUSTS UP TO 35 
  KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-254>256-050345-
/O.EXT.KBOX.SC.Y.0061.000000T0000Z-140505T1400Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
343 PM EDT SUN MAY 4 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT MONDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
134 
WHUS71 KBOX 042324
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
724 PM EDT SUN MAY 4 2014

ANZ230-236-050730-
/O.CAN.KBOX.GL.W.0020.000000T0000Z-140505T0000Z/
/O.EXA.KBOX.SC.Y.0061.000000T0000Z-140505T1400Z/
BOSTON HARBOR-NARRAGANSETT BAY-
724 PM EDT SUN MAY 4 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH A FEW GUSTS UP
  TO 35 KT. SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ235-237-050730-
/O.CAN.KBOX.GL.W.0020.000000T0000Z-140505T0000Z/
/O.EXA.KBOX.SC.Y.0061.000000T0000Z-140505T1400Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
724 PM EDT SUN MAY 4 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH A FEW GUSTS
  UP TO 35 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>234-050730-
/O.CAN.KBOX.GL.W.0020.000000T0000Z-140505T0000Z/
/O.EXA.KBOX.SC.Y.0061.000000T0000Z-140505T1400Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
724 PM EDT SUN MAY 4 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH A FEW GUSTS
  UP TO 35 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-050730-
/O.CAN.KBOX.GL.W.0020.000000T0000Z-140505T0000Z/
/O.EXA.KBOX.SC.Y.0061.000000T0000Z-140505T1400Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
724 PM EDT SUN MAY 4 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH A FEW GUSTS
  UP TO 35 KT. SEAS 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254>256-050730-
/O.CON.KBOX.SC.Y.0061.000000T0000Z-140505T1400Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
724 PM EDT SUN MAY 4 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
MONDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at May 4, 1:57 PM EDT, 14 minutes earlier.

Area forecast discussion, May 4, 1:57 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
157 PM EDT SUN MAY 4 2014

.SYNOPSIS...

WIDELY SCATTERED SHOWERS SHOULD DIMINISH THIS EVENING...BUT IT WILL
REMAIN BREEZY TONIGHT. SEASONABLY COOL AND DRY WEATHER PREVAILS
THROUGH THE MIDWEEK...WITH UNSETTLED WET WEATHER EXPECTED FOR THE
END OF THE WEEK INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

155 PM UPDATE...

***CONSIDERABLE CLOUDINESS AND WINDY WITH WIDELY SCATTERED SHOWERS
  FOR THE REMAINDER OF THE AFTERNOON***

PLENTY OF CLOUDS ALONG WITH WIDELY SCATTERED SHOWERS WILL CONTINUE
FOR THE REMAINDER OF THE AFTERNOON.  LOW PROBABILITY OF AN ISOLATED
THUNDERSTORM OR TWO...BUT THATS MORE LIKELY OVER EASTERN MAINE WHERE
BETTER INSTABILITY RESIDES...GIVEN THEIR CLOSER PROXIMITY TO THE
COLD POOL ALOFT.

OTHERWISE...WEST WINDS WILL CONTINUE TO GUST TO BETWEEN 30 AND 40
MPH.  A SPECIAL WEATHER STATEMENT WAS ISSUED EARLIER FOR
BRIEF/LOCALIZED GUSTS UP TO 45 MPH IN ANY HEAVIER SHOWERS GIVEN THE
DRY BOUNDARY LAYER IN PLACE.  AN ISOLATED REPORT OR TWO OF SMALL
HAIL ALSO REMAINS POSSIBLE WITH HEAVIER SHOWERS GIVEN THE COLD POOL
ALOFT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...

ANY LEFTOVER EARLY EVENING SHOWERS/ISOLATED THUNDERSTORMS WILL
RAPIDLY DIMINISH AND MOVE OFFSHORE AS MID LEVEL TROUGH AXIS EXITS
THE REGION.

GUSTY WEST WINDS WILL CONTINUE WELL INTO THE OVERNIGHT HOURS IN
RESPONSE TO COLD AIR ADVECTION IN THE WAKE OF DEPARTING SHORT WAVE.
A CHILLY NIGHT WITH LOWS IN THE 40S BUT A BUSY WEST WIND WILL
PROVIDE WIND CHILLS IN THE 30S. NOT VERY SPRING-LIKE.

MONDAY...

AS THE MID LEVEL TROUGH FROM TODAY DEPARTS...NORTHWEST FLOW FROM THE
NORTHERN STREAM DOMINATES NEW ENGLAND. EXPECT STRONG MAY SUNSHINE
TO PROVIDE MILD DAYS AND STEEP LAPSE RATES YIELDING DIURNAL CU.
APPEARS SUFFICIENT CYCLONIC FLOW AND COLD TEMPS ALOFT TO WARRANT A
LOW RISK OF ISOLATED OR WIDELY SCATTERED SHOWERS/TSTMS AFTERNOON/
EARLY-EVENING SHOWERS. GREATEST RISK LOOKS TO BE ACROSS EASTERN
MA GIVEN PROXIMITY TO OFFSHORE TROUGH/COLD POOL ALOFT AND CYCLONIC
FLOW. AGAIN...NOT A WASHOUT BUT MAY HAVE TO DODGE A BRIEF
AFTERNOON SHOWER/TSTM.

LARGE SURFACE-TEMP DEW PT SPREAD YIELDS ANOTHER DAY OF INVERTED /\
PROFILES...SO WHERE SHOWERS DEVELOP THERE MAY ALSO BE A CHANCE TO
MIX DOWN SOME WIND GUSTS OF 20-30 MPH. WITH SEA SURFACE TEMPS IN THE
40S AND MAX LAND TEMPS IN THE 60S...COULD SEE WEAK SEA BREEZES
FORMING...HOWEVER DEEP LAYER/GOOD MIXING MAY PRECLUDE THIS WITH NW
WINDS PREVAILING. BEST CHANCE OF AFTERNOON SEABREEZES WILL BE OVER
CAPE COD AND THE ISLANDS NEAR TROUGH AXIS AND WEAKER WIND FIELD.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
*/ HIGHLIGHTS...

 - SLIGHTLY COOL AND DRY WEATHER FOR MIDWEEK
 - UNSETTLED WEATHER BEGINNING THURSDAY THROUGH THE WEEKEND

*/ OVERVIEW AND MODEL PREFERENCE...

ALONG THE E-PERIPHERY OF THE BUILDING RIDGE TO THE W...COOLER AND
DRIER WEATHER IS PREFERRED ACROSS THE NE-CONUS. THIS CONCLUDES AS
THE RIDGE SLIDES E BY SATURDAY ALLOWING FOR RENEWED TROUGHING AND
THE RETURN OF UNSETTLED WEATHER AND WARMER CONDITIONS.

WITH THIS FORECAST...WILL GO WITH A CONSENSUS BLEND OF SOLUTIONS
THROUGH THE END OF THE WEEK. DISPARITY OF OUTCOMES IS APPARENT DUE
TO THE POOR HANDLING OF INDIVIDUAL WAVES WITHIN THE LONGWAVE PATTERN
AND THUS FOR THE WEEKEND PERIOD OF UNSETTLED WEATHER NO ONE SOLUTION
IS PREFERRED. ENSEMBLE MEAN SIGNALS AND DETERMINISTIC MODEL TRENDS
PROVIDE ENOUGH CONFIDENCE THAT THE WEEKEND WILL BE DOMINATED BY WET
WEATHER...BUT NO CERTAINTY AS TO SPECIFIC OUTCOMES.

*/ DAY-TO-DAY DETAILS...

MONDAY NIGHT THROUGH WEDNESDAY NIGHT...

OVERALL THEME OF DRY WEATHER UNDER THE INFLUENCE OF HIGH PRESSURE
AND NW-FLOW. BUT MAY POSSIBLY SEE A FEW ISOLATED SHOWERS...INITIALLY
MONDAY EVENING WITH AN INVERTED TROUGH ASSOCIATED WITH THE DEPARTING
LOW...AND AGAIN TUESDAY AS WELL-MIXED BOUNDARY-LAYER PARENTS WITH
ENHANCED ASCENT ASSOCIATED WITH A PACIFIC-ORIGIN DISTURBANCE DIVING
ACROSS THE NE CONUS. YET TEMPERATURE-DEWPOINT SPREAD IS QUITE LARGE
AS MINIMUM RELATIVE HUMIDITIES RANGE AROUND 30 PERCENT AND PWATS
RANGE AROUND 0.4-INCHES.

GREATEST CONCERN IS WITH REGARDS TO ELEVATED FIRE WEATHER POTENTIAL.
THOUGH WE ARE IN THE GREEN-UP PROCESS...CONSIDERING THE LACK OF A
SOAKING RAIN COMBINED WITH THE LIKELY MIX-DOWN OF DRIER AIR NETTING
MINIMUM RELATIVE HUMIDITY VALUES AROUND 30 PERCENT...WE MAY NEED TO
CONSIDER FIRE-WEATHER HEADLINES. OTHERWISE FOR THE TIMEFRAMES NOTED
ABOVE WILL GO WITH SLIGHT-CHANCE POPS AND KEEP THEM CLOSER TO SHORE
WHERE GREATER MOISTURE CONTENT RESIDES AND N-FETCH MAY YIELD OCEAN-
EFFECT ACTIVITY.

EXPECTING CONDITIONS SLIGHTLY BELOW SEASONABLE-LEVELS FOR THIS TIME
OF YEAR WITH HIGHS AROUND THE LOW-60S AND LOWS AROUND THE LOW-40S.
DAYTIME-MIXING YIELDING SCATTERED-BROKEN DIURNAL CU WITH LESSER
CLOUDS OVERNIGHT. GUSTY NW-WINDS AROUND 20 MPH TUESDAY WITH WEAKER
NW-FLOW ON WEDNESDAY WITH LIKELY SEA-BREEZES ALONG THE COASTS.

THURSDAY THROUGH THE WEEKEND...

BROADLY SPEAKING DUE TO A RANGE OF SPATIAL- AND TEMPORAL-OUTCOMES...
DEPARTING HIGH PRESSURE ALLOWS A LEADING EDGE OF WARM-AIR ADVECTION
AND W/SW FLOW ALONG WHICH ISENTROPIC ASCENT MAY RESULT IN WIDESPREAD
LIGHT SHOWERS AROUND THURSDAY NIGHT /STILL A FAIR AMOUNT OF DRY-AIR
IN PLACE/. WITH LIKELY A WARM-SECTOR IN BETWEEN...EXPECTING A COLD
FRONT TO SWEEP ACROSS THE REGION SATURDAY NIGHT INTO SUNDAY.

GOOD AGREEMENT AMONG DETERMINISTIC MODEL SOLUTIONS WITH REGARDS TO
PRECIP-OUTPUT WHILE GEFS MEANS HIGHLIGHT A DECENT PWAT AXIS COUPLED
WITH MODEST S-FLOW YIELDING A +2 SD MOIST FLUX ACROSS THE NE CONUS.
CHANCE POPS WARRANTED. INSTABILITY LIKELY. EXPECTING RAIN-OUTCOMES
WITH EMBEDDED HEAVIER SHOWERS AND THUNDERSTORMS. ECHO THE PREVIOUS
FORECASTER CONSIDERING BOTH N- AND S-STREAM WAVES COULD YIELD A
PROLONGED PERIOD OF UNSETTLED AND POTENTIALLY WET WEATHER. MODERATE
CONFIDENCE FORECAST.

EARLY NEXT WEEK...

FAIR AMOUNT OF SIGNAL OF A STORM-SYSTEM IN VICINITY OF THE GREAT
LAKES. COULD SEE A CONTINUED PERIOD OF UNSETTLED WEATHER.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...

FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH MONDAY NIGHT/...HIGH CONFIDENCE.

REMAINDER OF THIS AFTERNOON...MAINLY VFR CONDITIONS.  BRIEF MVFR
CONDITIONS POSSIBLE IN ANY LOCALIZED SHOWERS.  WESTERLY WIND GUSTS
OF 25 TO 35 KNOTS WILL CONTINUE...BUT BRIEF GUSTS UP TO 40 KNOTS ARE
POSSIBLE IN A HEAVIER SHOWER.

TONIGHT...MAINLY VFR CONDITIONS.  ANY LEFT OVER SCATTERED SHOWERS
SHOULD DIMINISH THIS EVENING.  NORTHWEST WIND GUSTS OF 20 TO 30
KNOTS FOR MUCH OF THE NIGHT.

MONDAY AND MONDAY NIGHT...VFR.  NORTHWEST WIND GUSTS OF 15 TO 25
KNOTS DURING THE DAY ON MONDAY WILL DIMINISH BY EVENING.  A BRIEF
SPOT SHOWER OR TWO IS POSSIBLE ACROSS EASTERN MA DURING THE DAY
MONDAY.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...TUESDAY THROUGH THURSDAY NIGHT...

TUESDAY...HIGH CONFIDENCE. VFR.

TUESDAY NIGHT THROUGH WEDNESDAY...HIGH CONFIDENCE.

VFR. NW-FLOW DIMINISHING TURNING W. SEA-BREEZE POSSIBLE ALONG THE
SHORES WEDNESDAY MIDDAY INTO AFTERNOON.

THURSDAY INTO THURSDAY NIGHT...MODERATE CONFIDENCE.

VFR. INCREASING COVERAGE OF -SHRA AS WINDS TURN SW.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY NIGHT/...HIGH CONFIDENCE.

TODAY AND TONIGHT...

WESTERLY TO NORTHWEST WIND GUSTS OF 25 TO 35 KNOTS WILL CONTINUE
THROUGH TONIGHT ACROSS MOST WATERS.  WINDS WERE BRIEFLY GUSTING TO
GALE FORCE LEVELS OVER SOME NEAR SHORE WATERS...BUT NOT WIDESPREAD
ENOUGH TO WARANT GALE HEADLINES.

MON...NW WINDS 15-20 KT WITH LIGHTER WINDS OVER CAPE COD
AND THE ISLANDS WHERE SEA BREEZE IS POSSIBLE ACROSS THIS REGION.
ISOLATED TO WIDELY SCATTERED AFTERNOON SHOWERS POSSIBLE.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY NIGHT...

MONDAY NIGHT INTO TUESDAY...HIGH CONFIDENCE.

BREEZY NW WINDS 20 KTS. ISOLATED SHOWERS POSSIBLE ALONG THE COAST.
WAVES BELOW 5 FEET. GOOD BOATING WEATHER.

TUESDAY NIGHT THROUGH WEDNESDAY...HIGH CONFIDENCE.

NW-WINDS DIMINISHING TURNING W. SEA-BREEZE POSSIBLE ALONG THE SHORES
WEDNESDAY MIDDAY INTO AFTERNOON. WAVES BELOW 5 FEET. GOOD BOATING
WEATHER.

THURSDAY INTO THURSDAY NIGHT...MODERATE CONFIDENCE.

INCREASING COVERAGE OF -SHRA AS WINDS TURN SW. WAVES BELOW 5 FEET.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ANZ231>235-237-
     250-251-254>256.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR ANZ230-236.

&&

SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...FRANK
SHORT TERM...NOCERA
LONG TERM...SIPPRELL
AVIATION...FRANK/SIPPRELL
MARINE...FRANK/NOCERA/SIPPRELL
Hazardous weather outlook, May 4, 3:27 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
327 AM EDT SUN MAY 4 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-050730-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
327 AM EDT SUN MAY 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-050730-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
327 AM EDT SUN MAY 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A LOW PROBABILITY OF BRIEF NEAR-SHORE WIND GUSTS UP TO
35 KNOTS ON SUNDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, May 4, 11:19 AM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1119 AM EDT SUN MAY 4 2014

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>004-006-007-
042000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...AYER...JAFFREY...
KEENE...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK...
NARRAGANSETT...WESTERLY...NEWPORT
1119 AM EDT SUN MAY 4 2014

...BRIEF LOCALIZED WIND GUSTS TO 45 MPH ARE POSSIBLE WITH WIDELY
SCATTERED SHOWERS THIS AFTERNOON...

WIDELY SCATTERED SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM OR
TWO ARE EXPECTED TO DEVELOP THIS AFTERNOON. ANY OF THE HEAVIER
SHOWERS MAY RESULT IN BRIEF LOCALIZED WIND GUSTS TO 45 MPH. THIS
MAY RESULT IN A FEW DOWNED TREE LIMBS ACROSS THE REGION.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 4:35 PM EDTSpecial Weather StatementBOXDukes55 min
May 4, 4:39 PM EDTSpecial Marine WarningBOX36 min
May 4, 4:53 PM EDTSpecial Weather StatementBOXSuffolk22 min
May 4, 4:55 PM EDTSpecial Marine WarningBOX35 min
May 4, 5:11 PM EDTSpecial Weather StatementBOXBristol49 min
May 4, 5:39 PM EDTSpecial Marine WarningBOX36 min
May 4, 4:49 PM EDTSpecial Weather StatementBOXBristol26 min

Nearby

Gale Warnings in Massachusetts, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.